My doctor recently took 2 BP readings, the first was 98 (systolic), dropping to 78 when in a standing position. Dyastolic reading ranged from about 65, dropping to about 50(?). Does this sound particularly low? Or the drop, in response to change of posture, anything to worry about? Thanks for any insight : )
Everyone's pressure drops some when they stand up. The only time it is anything to worry about is if you get really dizzy when you stand up and you pass out. If it is transient (doesnt last long) you just need to take the precaution of giving yourself a few minutes to stabilize when you stand before you take off walking to avoid falling down. If you are passing out when you stand or the dizziness remains the whole time you are standing then the Dr needs to look into the matter further. The pressure dropping when you stand is called orthostatic hypotension. It can happen when taking certain medications as a side effect but sometimes it happens for no reason. Gravity is the reason for this drop. Your body should compensate quickly so it should be a transient thing. Dizziness happens because of the reduced blood flow to the brain. As long as you dont pass out or you stay dizzy the whole time you are up and about, you dont have to worry.
I have hypotension with similar readings as those you have indicated. I've learned through the years to stand up slowly, like Dzoo said. If I feel at all dizzy, I sit back down until it passes. My BP varies according to which arm they use, too. In fact, if my BP gets up into normal ranges 120/80, my doctor gets a little concerned. LOL! Same thing with my body temp. Normal for me is 97.7, so if I'm running 99.3 or above, I know I'm getting sick. Be well, my friend!
- Lyrica Drug Information
- Seroquel XR Drug Information
- Citalopram Drug Information
- Naltrexone Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jul 2011 • 5 answers
Posted 15 Jun 2012 • 12 answers
Posted 29 Jul 2012 • 2 answers
Posted 24 May 2013 • 3 answers
Posted 23 Nov 2015 • 4 answers